Alert archive / Louisiana / Wind Advisories in 2008

Wind Advisory 1, NWS New Orleans, LA

January 15, 2008Saint Bernard Parish, Louisiana

NWS New Orleans, LA issued this wind advisory at Jan 15, 2008, 3:57 PM CST for Saint Bernard Parish, Louisiana. It took effect at Jan 16, 2008, 6:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2008, 3:57 PM CST (21:57 UTC)
In effect from
Jan 16, 2008, 6:00 AM CST
Expired
Jan 16, 2008, 9:00 PM CST
In force
15 hr
Issued by
NWS New Orleans, LA

County Saint Bernard Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2008-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2008-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2045 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLIX 152157
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
357 PM CST TUE JAN 15 2008

...A WIND ADVISORY IS IN EFFECT FROM 6 AM TO 9 PM CST WEDNESDAY...

.A STRONG AREA OF LOW PRESSURE DEVELOPING OVER THE WESTERN GULF OF
MEXICO THIS EVENING WILL QUICKLY MOVE INTO THE NORTHERN GULF OF
MEXICO TOMORROW. STRONG EASTERLY WINDS OF 25 TO 30 MPH WITH HIGHER
GUSTS ARE EXPECTED TO DEVELOP WEDNESDAY MORNING AND CONTINUE
THROUGH WEDNESDAY EVENING AS THE LOW MOVES THROUGH THE NORTHERN
GULF OF MEXICO.  

LAZ040-061>064-066>070-MSZ080>082-161000-
/O.NEW.KLIX.WI.Y.0001.080116T1200Z-080117T0300Z/
ST. TAMMANY-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-LOWER TERREBONNE-LOWER LAFOURCHE-
LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST. BERNARD-HANCOCK-
HARRISON-JACKSON-
INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...
CHALMETTE...VIOLET...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY...
BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...
PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
357 PM CST TUE JAN 15 2008

...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM CST WEDNESDAY. 

WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP
TOMORROW MORNING AS A STRONG AREA OF LOW PRESSURE MOVES THROUGH
THE NORTHERN GULF OF MEXICO. THESE STRONG WINDS SHOULD PERSIST
THROUGH THE DAY AND DIMINISH WEDNESDAY NIGHT AS THE LOW PULLS INTO
THE SOUTHEAST. THE STRONGEST WINDS SHOULD BE OVER COASTAL SECTIONS
OF SOUTHEAST LOUISIANA AND MISSISSIPPI...WITH LIGHTER WINDS
EXPECTED FURTHER INLAND.  

A WIND ADVISORY MEANS THAT WINDS 26 TO 39 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

32
3 follow-up statements
000 
WWUS74 KLIX 160446
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1046 PM CST TUE JAN 15 2008

...A WIND ADVISORY IS IN EFFECT FROM 6 AM TO 9 PM CST WEDNESDAY...

.A STRONG AREA OF LOW PRESSURE DEVELOPING OVER THE WESTERN GULF
OF MEXICO THIS EVENING WILL QUICKLY MOVE INTO THE NORTHERN GULF
OF MEXICO WEDNESDAY. STRONG EASTERLY WINDS OF 25 TO 30 MPH WITH
HIGHER GUSTS ARE EXPECTED TO DEVELOP WEDNESDAY MORNING AND
CONTINUE THROUGH WEDNESDAY EVENING AS THE LOW MOVES THROUGH THE
NORTHERN GULF OF MEXICO.

LAZ040-061>064-066>070-MSZ080>082-161300-
/O.CON.KLIX.WI.Y.0001.080116T1200Z-080117T0300Z/
ST. TAMMANY-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-LOWER TERREBONNE-LOWER LAFOURCHE-
LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST. BERNARD-HANCOCK-
HARRISON-JACKSON-
INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...
CHALMETTE...VIOLET...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY...
BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...
PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
1046 PM CST TUE JAN 15 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM CST
WEDNESDAY...

WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO
DEVELOP WEDNESDAY MORNING AS A STRONG AREA OF LOW PRESSURE MOVES
THROUGH THE NORTHERN GULF OF MEXICO. THESE STRONG WINDS SHOULD
PERSIST THROUGH THE DAY AND DIMINISH WEDNESDAY NIGHT AS THE LOW
PULLS INTO THE SOUTHEAST. THE STRONGEST WINDS SHOULD BE OVER
COASTAL SECTIONS OF SOUTHEAST LOUISIANA AND MISSISSIPPI...WITH
LIGHTER WINDS EXPECTED FURTHER INLAND.

A WIND ADVISORY MEANS THAT WINDS 26 TO 39 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

24
000 
WWUS74 KLIX 161034
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
434 AM CST WED JAN 16 2008

...A WIND ADVISORY IS IN EFFECT UNTIL 9 PM CST THIS EVENING...

.AN AREA OF LOW PRESSURE DEVELOPING OVER THE WESTERN GULF OF
MEXICO THIS MORNING WILL QUICKLY MOVE INTO THE NORTHERN GULF OF
MEXICO TODAY. STRONG EASTERLY WINDS OF 25 TO 30 MPH WITH GUSTS TO
35 MPH ARE EXPECTED TO DEVELOP THIS MORNING ACROSS COASTAL AREAS
AND CONTINUE INTO THE EVENING HOURS AS THE LOW MOVES ACROSS THE
NORTHERN GULF OF MEXICO.

LAZ040-061>064-066>070-MSZ080>082-161845-
/O.CON.KLIX.WI.Y.0001.080116T1200Z-080117T0300Z/
ST. TAMMANY-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-LOWER TERREBONNE-LOWER LAFOURCHE-
LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST. BERNARD-HANCOCK-
HARRISON-JACKSON-
INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...
CHALMETTE...VIOLET...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY...
BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...
PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
434 AM CST WED JAN 16 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY IS IN EFFECT UNTIL 9 PM CST THIS EVENING.

WINDS OF 25 TO 30 MPH WITH GUSTS TO 35 MPH ARE EXPECTED TO DEVELOP
THIS MORNING AND CONTINUE INTO THE EARLY EVENING HOURS AS AN AREA
OF LOW PRESSURE MOVES ACROSS THE NORTHERN GULF OF MEXICO. THE
STRONGEST WINDS SHOULD BE OVER COASTAL SECTIONS OF SOUTHEAST
LOUISIANA AND MISSISSIPPI...WITH LIGHTER WINDS EXPECTED FURTHER
INLAND.

A WIND ADVISORY MEANS THAT WINDS 26 TO 39 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$
000 
WWUS74 KLIX 161858
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1258 PM CST WED JAN 16 2008

...A WIND ADVISORY IS IN EFFECT UNTIL 9 PM CST THIS EVENING...

.AN AREA OF LOW PRESSURE ABOUT 150 MILES SOUTHWEST OF THE
MISSISSIPPI DELTA WILL QUICKLY MOVE ACROSS THE NORTHERN GULF OF
MEXICO THIS AFTERNOON. STRONG EAST TO NORTHEAST WINDS OF 25 TO 30
MPH WITH GUSTS TO 35 MPH ARE EXPECTED THIS AFTERNOON ACROSS
COASTAL AREAS AND CONTINUE INTO THE EVENING HOURS AS THE LOW MOVES
ACROSS THE NORTHERN GULF OF MEXICO.

LAZ040-061>064-066>070-MSZ080>082-170300-
/O.CON.KLIX.WI.Y.0001.000000T0000Z-080117T0300Z/
ST. TAMMANY-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-LOWER TERREBONNE-LOWER LAFOURCHE-
LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST. BERNARD-HANCOCK-
HARRISON-JACKSON-
INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...
CHALMETTE...VIOLET...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY...
BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...
PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
1258 PM CST WED JAN 16 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

WINDS OF 25 TO 30 MPH WITH GUSTS TO 35 MPH ARE EXPECTED THIS
AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS AS AN AREA OF
LOW PRESSURE MOVES ACROSS THE NORTHERN GULF OF MEXICO. THE
STRONGEST WINDS SHOULD BE OVER COASTAL SECTIONS OF SOUTHEAST
LOUISIANA AND MISSISSIPPI...WITH LIGHTER WINDS EXPECTED FURTHER
INLAND.

A WIND ADVISORY MEANS THAT WINDS 26 TO 39 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Jan 15, 1:50 PM CST, 2 hours 7 minutes earlier.

Area forecast discussion, Jan 15, 1:50 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
150 PM CST TUE JAN 15 2008

.UPDATE...
LATEST SURFACE ANALYSIS CONTINUE TO SHOW AN INVERTED TROUGH OVER
WEST GULF AND 20 TO 25 KNOT EAST WINDS OVER NORTHWEST. INN
SHORT...THE HIGH IS EXPECTED TO SLIDE EAST PLACING THE TIGHT
PRESSURE GRADIENT OVER THE COASTAL AREA LATE TONIGHT INTO
WEDNESDAY. EXPECTING THE LOW TO DEEPEN TO NEAR 1010MB FURTHERING
TIGHTENING THE PRESSURE GRADIENT ACROSS THE AREA WEDNESDAY.
MOREOVER...ASTRONOMICAL HIGH TIDE IS EXPECTED TO WEDNESDAY NOON
TIME AND EARLY AFTERNOON. THESE TIMELY FEATURES WILL YIELD TIDES
OF 2 TO 3 FEET ABOVE NORMAL. ERGO...WILL GO AHEAD WITH A COASTAL
FLOOD WATCH FOR MOST OF THE COASTAL AREAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  60  42  50  38 /   0  50 100  40
BTR  62  44  51  39 /   0  60 100  40
MSY  62  45  54  44 /   0  60 100  50
GPT  62  44  54  42 /   0  50 100  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY FROM MIDNIGHT WEDNESDAY TO 6 AM WEDNESDAY
     FOR THE FOLLOWING ZONES: AND LOWER TERREBONNE.

     GALE WARNING FROM 6 AM WEDNESDAY TO MIDNIGHT THURSDAY FOR THE
     FOLLOWING ZONES: AND LOWER TERREBONNE.

     COASTAL FLOOD WATCH FROM 6 AM WEDNESDAY TO 9 PM WEDNESDAY FOR
     THE FOLLOWING ZONES: LOWER JEFFERSON...LOWER
     LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...
     ORLEANS...ST. CHARLES...ST. JOHN THE BAPTIST...ST.
     TAMMANY...TANGIPAHOA...UPPER JEFFERSON...UPPER PLAQUEMINES...
     AND UPPER ST. BERNARD.

GM...SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO MIDNIGHT THURSDAY
     FOR THE FOLLOWING ZONES: AND LAKE PONTCHARTRAIN AND LAKE
     MAUREPAS.

     GALE WARNING FROM 6 AM WEDNESDAY TO MIDNIGHT THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA OUT 20 NM.

     SMALL CRAFT ADVISORY FROM MIDNIGHT WEDNESDAY TO 6 AM WEDNESDAY
     FOR THE FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS
     TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO
     60 NM...COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA OUT 20 NM.

MS...COASTAL FLOOD WATCH FROM 6 AM WEDNESDAY TO 9 PM WEDNESDAY FOR
     THE FOLLOWING ZONES: HANCOCK

GM...SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO MIDNIGHT
     THURSDAY FOR THE FOLLOWING ZONES: AND LAKE PONTCHARTRAIN AND
     LAKE MAUREPAS.

     GALE WARNING FROM 6 AM WEDNESDAY TO MIDNIGHT THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA OUT 20 NM.

     SMALL CRAFT ADVISORY FROM MIDNIGHT WEDNESDAY TO 6 AM WEDNESDAY
     FOR THE FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS
     TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO
     60 NM...COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA OUT 20 NM.

&&

18
Hazardous weather outlook, Jan 15, 1:15 PM CST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
115 PM CST TUE JAN 15 2008

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-171200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
115 PM CST TUE JAN 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO...SOUTHEASTERN LOUISIANA...AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MARINE...
A GALE WARNING IS IN EFFECT FOR THE GULF COASTAL WATERS UNTIL 6 PM
FOR WINDS OF 25 TO 35 KNOTS WITH GUSTS TO 45 KNOTS. A SMALL CRAFT
ADVISORY IS IN EFFECT UNTIL MIDNIGHT FOR LAKES PONTCHARTRAIN AND
MAUREPAS AND FOR THE GULF COASTAL WATERS FROM 6 PM TO MIDNIGHT.

COASTAL FLOODING...
STRONG EAST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH WILL IMPACT
THE COASTAL WATERS OF SOUTHEAST LOUISIANA TO THE WEST OF THE
MISSISSIPPI RIVER DELTA DURING THE MORNING. THESE STRONG WINDS ARE
THEN EXPECTED TO SPREAD NORTHEAST TOWARD THE MISSISSIPPI COAST BY
MIDDAY. TIDE LEVELS ARE EXPECTED TO INCREASE DUE TO A COMBINATION OF
THE STRONG WINDS AND RISING ASTRONOMICAL TIDES. WATER LEVEL RISES UP
TO 2 TO 3 FEET ARE POSSIBLE THIS AFTERNOON. THIS INCREASE MAY CAUSE
FLOODING OF LOW LYING COASTAL AREAS...OUTSIDE OF THE LEVEE
PROTECTION SYSTEM...FROM WAVELAND MISSISSIPPI TO THE WESTERN AND
SOUTHERN PORTIONS OF LAKES MAUREPAS...PONTCHARTRAIN AND BORGNE...TO
NEAR PORT FOURCHON LOUISIANA. A COASTAL FLOOD WATCH IS IN EFFECT FOR
THESE AREAS UNTIL 9 PM.

STRONG WINDS...
A WIND ADVISORY IS IN EFFECT FOR COASTAL AREAS OF SOUTHEAST
LOUISIANA AND COASTAL MISSISSIPPI UNTIL 9 PM. WINDS ARE EXPECTED TO
INCREASE TO AROUND 25 MPH WITH GUSTS TO 35 MPH ACROSS COASTAL AREAS
TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE FROM FRIDAY NIGHT
INTO MONDAY.

OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED DURING THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 2:01 PM CSTCoastal Flood WatchLIXSaint Bernard, Saint John the Baptist31 hr
Jan 15, 3:14 PM CSTFlash Flood WatchLIXSaint Bernard21 hr

Nearby

Wind Advisories in Louisiana, 2008Wind Advisories in Mississippi, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.